FDA Issues Stronger Warning on Side Effects of Fluoroquinolones

Share this content:
FDA Issues Stronger Warning on Side Effects of Fluoroquinolones
FDA Issues Stronger Warning on Side Effects of Fluoroquinolones

FRIDAY, May 13, 2016 (HealthDay News) -- Stronger warnings about the possible side effects of fluoroquinolones were issued Thursday by the U.S. Food and Drug Administration.

The agency said these side effects are concerning enough that health care providers should not prescribe these drugs to people with sinusitis, bronchitis, or uncomplicated urinary tract infections when they have other treatment options.

Some of the reported side effects include pain in the tendons, joints, or muscles; a "pins-and-needles" sensation; confusion; and hallucinations. Anyone who experiences these symptoms while taking these drugs should contact their health care provider immediately, the agency advised in a statement.

The FDA had issued two previous warnings about some of the side effects associated with these drugs, in 2008 and 2013, but this is the first time the agency is recommending that health care providers not prescribe them for certain patients.

More Information

Share this content:

is free, fast, and customized just for you!

Already a member?

Sign In Now »


Sign up for myCME e-newsletters


Drug Lookup

Browse drugs by: BrandGenericDisease

More in Home

FDA Warns Against Children Taking Codeine, Tramadol

FDA Warns Against Children Taking Codeine, Tramadol

Agency strengthens warning labels on these medications to address dangers

Trump Administration Offers Grants to Fight Opioid Crisis

Trump Administration Offers Grants to Fight Opioid Crisis

Money to be used to train health professionals, foster prescription drug monitoring programs

NYC to Raise Cigarette Prices to Highest in the United States

NYC to Raise Cigarette Prices to Highest in ...

Price of pack to jump from $10.50 to $13.00

is free, fast, and customized just for you!

Already a member?

Sign In Now »